Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 11, NWS Wichita, KS

April 11, 202226 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 11, 2022, 2:48 PM CDT for 26 counties in Kansas. It took effect at Apr 12, 2022, 12:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2022, 2:48 PM CDT (19:48 UTC)
In effect from
Apr 12, 2022, 12:00 PM CDT
Expired
Apr 13, 2022, 2:16 AM CDT
In force
14 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS73 KICT 111948
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
248 PM CDT Mon Apr 11 2022

KSZ032-033-047-048-050-121000-
/O.UPG.KICT.HW.A.0001.220412T1700Z-220413T0200Z/
/O.NEW.KICT.HW.W.0004.220412T1700Z-220413T0200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
248 PM CDT Mon Apr 11 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY...

* WHAT...South winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Russell, Lincoln, Barton, Ellsworth and Rice Counties.

* WHEN...From noon to 9 PM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust is likely in the warn area.
  Visibilities are likely to fall below 2 miles at times. Use
  caution on road ways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ067-121000-
/O.UPG.KICT.HW.A.0001.220412T1700Z-220413T0200Z/
/O.NEW.KICT.WI.Y.0011.220412T1700Z-220413T0200Z/
Reno-
Including the city of Hutchinson
248 PM CDT Mon Apr 11 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Reno County.

* WHEN...From noon to 9 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ049-051>053-068>072-082-083-091>096-098>100-121000-
/O.NEW.KICT.WI.Y.0011.220412T1700Z-220413T0200Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-
Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
248 PM CDT Mon Apr 11 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From noon to 9 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Metzger
5 follow-up statements
643 
WWUS73 KICT 120757
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
257 AM CDT Tue Apr 12 2022

KSZ032-033-047-048-050-122200-
/O.CON.KICT.HW.W.0004.220412T1700Z-220413T0200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
257 AM CDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
CDT THIS EVENING...

* WHAT...South winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Russell, Lincoln, Barton, Ellsworth and Rice Counties.

* WHEN...From noon to 9 PM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust is likely in the warn area. 
  Visibilities are likely to fall below 2 miles at times. Use 
  caution on road ways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ049-051>053-067>072-082-083-091>096-098>100-122200-
/O.CON.KICT.WI.Y.0011.220412T1700Z-220413T0200Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, 
Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, 
Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, 
Attica, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
257 AM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From noon to 9 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
787 
WWUS73 KICT 122011
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
311 PM CDT Tue Apr 12 2022

KSZ032-033-047-048-050-130200-
/O.CON.KICT.HW.W.0004.000000T0000Z-220413T0200Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
311 PM CDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...South winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Russell, Lincoln, Barton, Ellsworth and Rice Counties.

* WHEN...From noon to 9 PM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust is likely in the warn area. 
  Visibilities are likely to fall below 2 miles at times. Use 
  caution on road ways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ052-053-068>072-083-092>096-098>100-130600-
/O.EXT.KICT.WI.Y.0011.000000T0000Z-220413T0600Z/
Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
311 PM CDT Tue Apr 12 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Secure loose outdoor items as winds will
  likely pick up loose items causing damage to structures or
  injury to individuals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ049-051-067-082-091-130200-
/O.CON.KICT.WI.Y.0011.000000T0000Z-220413T0200Z/
Saline-McPherson-Reno-Kingman-Harper-
Including the cities of Salina, McPherson, Hutchinson, Kingman, 
Anthony, Harper, and Attica
311 PM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From noon to 9 PM CDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Secure loose outdoor items as winds will
  likely pick up loose items causing damage to structures or
  injury to individuals. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Metzger
466 
WWUS73 KICT 130043
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
743 PM CDT Tue Apr 12 2022

KSZ032-033-047-048-050-130600-
/O.CAN.KICT.HW.W.0004.000000T0000Z-220413T0200Z/
/O.EXA.KICT.WI.Y.0011.000000T0000Z-220413T0600Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
743 PM CDT Tue Apr 12 2022

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Russell, Lincoln, Barton, Ellsworth and Rice Counties.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Secure loose outdoor items as winds will 
  likely pick up loose items causing damage to structures or 
  injury to individuals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ049-051-067-082-091-130600-
/O.EXT.KICT.WI.Y.0011.000000T0000Z-220413T0600Z/
Saline-McPherson-Reno-Kingman-Harper-
Including the cities of Salina, McPherson, Hutchinson, Kingman, 
Anthony, Harper, and Attica
743 PM CDT Tue Apr 12 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected. Winds will switch to the northwest through the evening
  and overnight, with gusts up to 45 mph possible.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Secure loose outdoor items as winds will 
  likely pick up loose items causing damage to structures or 
  injury to individuals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ052-053-068>072-083-092>096-098>100-130600-
/O.CON.KICT.WI.Y.0011.000000T0000Z-220413T0600Z/
Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Sedgwick-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
743 PM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected. Winds will switch to the northwest through the evening
  and overnight, with gusts up to 45 mph possible.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Secure loose outdoor items as winds will 
  likely pick up loose items causing damage to structures or 
  injury to individuals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
524 
WWUS73 KICT 130536
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1236 AM CDT Wed Apr 13 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-130800-
/O.EXT.KICT.WI.Y.0011.000000T0000Z-220413T0800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
1236 AM CDT Wed Apr 13 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

* WHAT...Strong and gusty winds gusting up to 45 mph. Winds will
  be out of the south across southeast Kansas, switching to
  northwesterly from northwest to southeast.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 3 AM CDT early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Secure loose outdoor items as winds will 
  likely pick up loose items causing damage to structures or 
  injury to individuals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
841 
WWUS73 KICT 130716
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
216 AM CDT Wed Apr 13 2022

KSZ032-033-047>053-132130-
/O.CAN.KICT.WI.Y.0011.000000T0000Z-220413T0800Z/
/O.NEW.KICT.FZ.W.0002.220414T0600Z-220414T1400Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
and Strong City
216 AM CDT Wed Apr 13 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice, 
  McPherson, Marion and Chase Counties.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ067>072-082-083-091>096-098>100-130830-
/O.CAN.KICT.WI.Y.0011.000000T0000Z-220413T0800Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Hutchinson, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
216 AM CDT Wed Apr 13 2022

...WIND ADVISORY IS CANCELLED...

Gusty north to northwest winds have diminished some but wind 
gusts to 30 mph will continue for the early morning hours. 

$$

Ketcham

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 11, 1:05 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 11, 1:05 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
105 PM CDT Mon Apr 11 2022

.SHORT TERM...(Today through Tuesday night)
Issued at 315 AM CDT Mon Apr 11 2022

Key Takeaways:

*An enhanced risk for severe storms is in place for southeast Kansas
on Tuesday.

*Two rounds of severe weather will be possible Tuesday with the
first round being the most potent.

*A high wind watch, red flag warning, and fire weather watch are in
place for portions of central Kansas on Tuesday.

Summary:

A strong shortwave trough will eject into the Central and Northern
Plains Tuesday into Wednesday and will bring a period of active
weather with it. Lee cyclogenesis over the southeastern Rockies will
form a strong surface low that will move northeastward into Kansas
and then Nebraska as the day progresses. A dryline will progress
eastward with the associated surface low and ahead of it will be a
conditional severe risk. Behind the dryline a fire threat will
exist. See fire weather section for more details.

Today through Tuesday night:

Today we will see southwesterly flow aloft as heights begin to rise
out ahead of the next weather system. Northeasterly to easterly flow
at the surface will keep us cooler with highs in the upper 60s and
low 70s. Winds will begin to veer to the southeast and south tonight
as moisture returns out ahead of the storm.

Strong southerly flow will be in place Tuesday out ahead of a
dryline that will progress across the CWA. Ahead of the dryline
there will be a conditional risk for severe weather during the
afternoon and evening period. 2500 to 3000 J/kg of MLCAPE, SBCAPE of
4000 J/kg, effective shear of 40 to 50kt, strong lapse rates, and
good directional shear will create an environment that will be
favorable for significant severe weather. The uncertainty lies in
whether the cap will break or not. GFS soundings would currently
support the cap breaking as well as the HRW-FV3 which has storm
initiating along the Kansas Turnpike. Due to the strength of the cap
favorable storm mode would be isolated discrete supercells. For any
discrete storms that do occur all severe hazards will be in play.
Tennis Ball sized hail, winds of 70 mph, and tornadoes will all be
possible. A couple of tornadoes could be strong.

By Tuesday night the cold front will overtake the dryline and a line
of storms will likely develop over central Kansas. At the time
linear storm mode would be favored which would lower the tornado
threat as the late evening progresses, however hail and winds will
still be a concern. Quarter sized hail and 70 mph winds would be the
primary threat.

.LONG TERM...(Wednesday through Sunday)
Issued at 315 AM CDT Mon Apr 11 2022

Cooler air will filter in behind the storm with highs near or below
normal. The long range is looking quieter with upper level westerly
flow. Could see some subtle shortwaves move across the Central
Plains towards the end of the week that could bring low chances for
precipitation. Highs Friday and Saturday look to return to slightly
above normal. A weak short wave looks to move across the Northern
Plains Sunday which may usher in another round of seasonally cool
air.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 102 PM CDT Mon Apr 11 2022

Light winds and VFR will persist through the day. As we move into
the evening and overnight hours, low level southeasterly winds
will begin to ramp up becoming windy towards morning. As the LLJ
develops we expect to see LLWS develop across central and western
KS expanding eastweard during the predawn hours. Low level
moisture advection will lead to low cigs and widespread IFR and
LIFR after 08Z, possibly sooner. Low clouds may mix out from west
to east as we move through the morning hours and the dryline
begins to sharpen across portions of central KS.

&&

.FIRE WEATHER...
Issued at 315 AM CDT Mon Apr 11 2022

A catastrophic fire weather day is expected Tuesday for much of
central Kansas. Strong gusty winds of 50 to 60 mph and relative
humidity values in the low teens will lead to fire concerns behind a
dryline. There is still uncertainty in how far east the dryline will
push but confidence is highest for areas west of I-135. A red flag
warning has been issued for Barton and Russell county where
confidence is highest.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    70  50  86  46 /  10   0   0  30
Hutchinson      69  48  87  41 /   0   0   0  20
Newton          68  49  86  44 /  10   0   0  30
ElDorado        69  49  84  47 /  10   0  10  30
Winfield-KWLD   71  50  86  50 /   0   0  10  30
Russell         68  47  89  35 /  10   0   0  20
Great Bend      68  48  88  35 /  10   0   0  10
Salina          69  48  88  40 /  10   0   0  30
McPherson       68  47  87  40 /  10   0   0  30
Coffeyville     70  52  82  56 /  30   0  10  40
Chanute         67  50  82  55 /  30   0  10  40
Iola            67  48  83  53 /  20   0  10  40
Parsons-KPPF    68  51  82  55 /  30   0  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for KSZ033-048>051-067-082-091.

High Wind Watch from Tuesday afternoon through Tuesday evening
for KSZ032-033-047-048-050-067.

Red Flag Warning from noon to 9 PM CDT Tuesday for KSZ032-047.

&&

SHORT TERM...CRW
LONG TERM...CRW
AVIATION...MWM
FIRE WEATHER...CRW
Hazardous weather outlook, Apr 11, 3:36 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
336 AM CDT Mon Apr 11 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120845-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
336 AM CDT Mon Apr 11 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Severe storms appear possible for Tuesday afternoon and Tuesday
evening, especially for areas along and east of Interstate 135.
Isolated Supercells will be possible and could produce tennis ball
sized hail, 60-70 mph winds and tornadoes. A couple of tornadoes
could be strong.

Another round of severe storms will be possible Tuesday night into
Wednesday morning. This round will likely be a squall line that
could produce quarter sized hail and 60-70 mph winds. The tornado
threat will be lower with this round.

Critical fire weather conditions are expected on Tuesday afternoon,
especially west of Interstate 135 or for those locations west of
the dryline which is expected to reside near highway 14 during the
afternoon hours.

There will be a couple of chances for potential freezes in central
Kansas Thursday morning and again early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:22 PM CDTSpecial Weather StatementICTChautauqua23 min
Apr 10, 11:40 PM CDTSpecial Weather StatementICTLabette35 min
Apr 11, 12:06 AM CDTSevere Thunderstorm WarningICTLabette9 min
Apr 11, 12:31 AM CDTSpecial Weather StatementICTLabette44 min
Apr 11, 3:09 AM CDTRed Flag WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 5 more42 hr
Apr 11, 2:48 PM CDTHigh Wind WarningICTBarton, Ellsworth, Lincoln, Rice, Russell29 hr

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.